Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Why did this guy with high blood pressure die?

A man with high blood pressure, on Lasix, sat in a 112 degree hot tub while drinking a bottle of wine. He was found dead underwater 4 hours later with an empty bottle of wine. Did he die before or after slipping under the water?
Tue, 15 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
  User's Response
's  Response
NO offense I have to answer this one. I hate answering something like this since I know my percentage will go down on being the right answer. A hot tub will not go up to 114 degrees. So this doesn't happen. If it is an old tub it will have a high limit switch tthat at 108 will flip it off. A modern tub being one, that is electronic will not go past 104. It can creep to 105-108 max. with a direct sunlight in the summer. As far as the other answers..being his vessels were dil. they are correct. A clot could have formed or mere blackout and therefore drowing. I am not a doctor of humans so I cannot say. But as far as the tub...You need a better teacher that is posing this question since they do not know what temps are actually involved in hot tubs. Tubs are safe.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello Doctor, I am very concerned - my son who is 46 years is on medication for blood pressure and does not seem a well person. I have a blood prerssure monitor and it read 144/104 today. I often take it at radom and his blood pressure is always high. He does have it monitered at the GP surgery but the doctor does not send him for further tests. My father died at 58 years of an undetected heart condition, so that is why I am concerned for him. He has never smoked, does not drink alchohol and is on a healthy diet. He is a window cleaner, so does get plenty of excercise. Thanking you in anticipation

doctor1 MD

Just wondering what the best high blood pressure med is, with the least side affects. My doctor gave me Lisinapril and I got a cough.so he put me on larasadin I did not take it yet because I read bad things about that also. I don t want to take any of this BECAUSE I m always looking good for the natural way. But I know I should,so could you please tell me why to do , and also my BP is like 140 to 160. So etc etc I get a reading of 128

doctor1 MD

My daughter age 29, very good health, very active, lhas developed over several readings at doctor s office high blood pressure, all blood work came out fine. she has been on birth control pills for 12 years. Can this be the problem. she also has been feeling lightheaded for 2 weeks. she did have a cold/allergies about 3 weeks ago.

Recent questions on  Furosemide

doctor1 MD

my dad is an 82 year old, asian male, w/ history of cardiomyopathy, hypertention and borderline diabetes. He has ICD implanted on October 2006.He was seen recently for his complaint of bilateral edema and pain on his feet. Though the swelling does not occur at the same time. He s been experiencing the pain and swelling since August of 2010. The swelling and pain is alternating on each feet. He shows elevation on his uric acid level and responds on Naproxen. Due to his other medical condition, the provider has concern on putting him on Naproxen for a long period of time. His most recent lab results performed on 12/21/10 shows the following: Glucose: 114, Bun : 30, Creatinine 2.0, eGFR- other : 34, eGFR African American : 41, Calcium : 9.4, Total Protein : 8.6, Albumin : 3.7, Bilirubin, Total : 0.7 Alakaline Phosphatase : 121, AST : 23, ALT : 42, Sodium : 140, Potassium : 3.9, Chloride : 104, CO2: 28, Cholesterol : 137, Triglyceride : 214, HDL : 34, LDL (Calculated) :60, Cholesterol: HDL Ratio: 4.0, LDL:HdL Ratio: 1.76, VLDL (Calculate) 43, Abs. Monocyte: 0.6, Abs. Eosinophil : 0.2, Abs. Basophil : 0.0, PSA, Free: 0.29, PSA Total : 0.63, PSA, Free% Calc : 46, Free T4 : 1.56, TSH : 1.27, WBC Count: 7.4, RBC Count : 4.59, Hemoglobin : 14.2, Hematocrit : 41.5, MCV : 90, MCH : 90, MCHC : 34.2, RDW: 13.2, Platelet Count: 210, Diff Type : automated, Neutrophil: 60, Lymphocytes: 28, Monocyte: 9, Eosinophil: 3, Basophil: 0, aba. Neutrophil : 4.4, Aba. Lymphocite: 2.1. An X-ray of his bilateral ankle taken on 12/21/10 shows moderate degenerative change. Three views of each ankle were obtained for a total of six views. Bony mineralization is normal. No fracture or acute osseous abnormality is evident. The joint spaces are well maintained with minor osteophyte formation. He is presently scheduled for his ICD battery replacement on February 4, 2011. Today, I ll take him for the following lab works: Renal Panel, 24-hr Urine Protein and Creatine and Hba1c. The patient is currently taking the following medication: Micardis 40mg once a day, Coreg 6.25 Twice a day, Furosemide 80mg Twice a day, Theragran-M once a day, Zocor 40mg once daily, Singulair 10mg once daily. I am his daughter and I am the one responsible for his health care. Thank you very much for your time. I need your guidance. I have concern about his stability prior to his scheduled procedure. I know that it is a n out-patient procedure. However, I cannot afford to overlook any other possible medical condition. I look forward to your reply.

doctor1 MD

Mom is 90 years old, hospitalized for heart attack May 26. She is now taking digoxin .125 mg, enalapril 5 mg, furosemide 20 mg, metoprolol 12.5 mg, potassium 20 meq, synthroid 88 mcg. Her blood pressure and heart rate is so low that her home machine won't register it. Took bp at grocery store: Wednesday 91/33, heart rate 71; Thursday 69/34, heart rate 0. Checked heart rate at home on finger device: 70-74. She also has arrhythmia (ongoing before heart attack). She feels terrible, very low energy, no appetite, diarrhea. Research on meds indicate conflicts e.g. furosemide and digoxin; enalapril and furosemide. What is your opinion of this med cocktail?

doctor1 MD

I have recently developed small patches of watery blisters on both arms at the inside top of the elbow fold. They itch like crazy! I have recently been prescribed Furosemide, Spironolact and Omeprazole. Is it possible the blisters are a side effect of one or more of these drugs?

doctor1 MD

Hello doctor,sys my father has been going through a series of ailments like kidney,liver , heart. Yesterday he got discharged from the hospital after a series of 3 dialysis. we have been given some medicines ,which we would like to know what are they for and if there is any side effects of it. your help will be really appreciated. Tab Astor 1-1-0 Tab Deplatt 75mg 1-0-0 Tab Cordarone 100 mg 1-0-0 Tab Synprotik 1-1-1 Tab Vibact BD 1-0-1 for 3 days Tab Isolazine 1 tab od 1-0-0 Tab Ceftum 500 mg 1-0-1 Tab metformin 500mg 1-1-1 before meals. Tab Lasix 20 mg 1-1-1 cap aciguard 1-0-1 Syp Duphalac 20cc 1-0-1 these are the medicines prescribed by the doctors. Kindly help us know why these medicines are used for.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is metoprolol tartrate 50 mg I daily.i also take metformin hcl 1000 mg 1/2 tablet twice a day lisinopril 10...

doctor1 MD

I am 81 years old, male and have been taking diuretics ( furosemide 40mg twice per day for a number of years to control conjestive heart failure . I take klorcon potassium supplement 10 mg x 2 at 9pm daily. Lately it seems that I may need more...